Matroidal Characterization of Optimal Linear Network Codes over Cyclic Networks

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

6 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Article number6584541
Pages (from-to)1992-1995
Journal / PublicationIEEE Communications Letters
Volume17
Issue number10
Publication statusPublished - Oct 2013
Externally publishedYes

Abstract

For a linear network code (LNC), various senses of optimality are defined by linear independence among certain coding vectors. A generic LNC is optimal in an extreme sense. Over an acyclic network, there has been a characterization of a generic LNC by the coincidence between the matroid of linearly independent sets of coding vectors of the LNC and the network matroid, which is defined by the existence of appropriate edge-disjoint paths. It turns out that this characterization is still valid when the network contains cycles, despite the fact that it is not straightforward to extend theoretic results on LNCs over acyclic networks to cyclic ones. Meanwhile, the variable-rate property of a generic LNC on an acyclic network also extends to cyclic networks.

Research Area(s)

  • cyclic network, Generic code, linear independence, network matroid, path independence, variable-rate code

Citation Format(s)

Matroidal Characterization of Optimal Linear Network Codes over Cyclic Networks. / Sun, Qifu Tyler; Li, Shuo-Yen Robert; Chan, Chung.

In: IEEE Communications Letters, Vol. 17, No. 10, 6584541, 10.2013, p. 1992-1995.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review